Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 419, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 28, 2006, 2:28 PM EDT for Bartow County, Georgia. It was in force for 22 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 28, 2006, 2:28 PM EDT (18:28 UTC)
- Expired
- Sep 28, 2006, 2:50 PM EDT
- In force
- 22 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Bartow County, GA
The radar
The Atlanta radar (KFFC), 94 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 28, 2:33 PM EDT | HAIL 0.75 | Cartersville, GA | |
| Sep 28, 2:35 PM EDT | HAIL 0.88 | Cartersville, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1826 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 281828 SVRFFC GAC015-281900- /O.NEW.KFFC.SV.W.0419.060928T1828Z-060928T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 228 PM EDT THU SEP 28 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BARTOW COUNTY IN NORTHWEST GEORGIA * UNTIL 300 PM EDT * AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR CARTERSVILLE...MOVING EAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EMERSON AND RED TOP MOUNTAIN STATE PARK. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3425 8493 3407 8492 3409 8466 3426 8466 $$
1 follow-up statement
000 WWUS52 KFFC 281850 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 249 PM EDT THU SEP 28 2006 GAC015-281859- /O.CAN.KFFC.SV.W.0419.000000T0000Z-060928T1900Z/ BARTOW GA- 249 PM EDT THU SEP 28 2006 ...THE SEVERE THUNDERSTORM WARNING FOR BARTOW COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS MOVED OUT OF SOUTHEASTERN BARTOW COUNTY AND SEVERE WEATHER IS NO LONGER EXPECTED. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3425 8493 3407 8492 3409 8466 3426 8466 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 2:00 PM EDT, 28 minutes earlier.
Area forecast discussion, Sep 28, 2:00 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 200 PM EDT THU SEP 28 2006 .SHORT TERM...(TONIGHT THROUGH SATURDAY) COLD FRONT WILL MOVE ACROSS AREA THIS AFTERNOON AND EVENING. LIMITED MOISTURE ASSOCIATED WITH FRONT BUT GOOD DYNAMCIS ACROSS N COUNTIES AS JET MAX MOVES ACROSS. A FEW STORMS COULD BECOME STRONG-SEVERE UNTIL THE SUN GOES DOWN. CHANCES FOR SHOWERS AND STORMS DECREASE THE FARTHER S YOU GO OVER THE CWA. SHOWER/STORM CHANCES WILL END TONIGHT. SURFACE HIGH PRESSURE MOVES OVER AREA FRIDAY AND CONTINUES FOR MUCH OF SATURDAY. A SHORT WAVE MOVES ACROSS THE AREA LATE FRIDAY WITH ANOTHER MOVING TO THE AREA SATURDAY NIGHT...BOTH WITH MINIMAL MOISTURE ASSOCIATED. A FEW LIGHT SHOWERS COULD OCCUR ACROSS FAR N GA SATURDAY NIGHT. COOLER TEMPERATURES IN STORE BEHIND FRONT THIS PERIOD. FRIDAY NIGHT LOWS GETTING INTO THE UPPER HALF OF THE 30S FOR SOME AREAS OF N GA. .LONG TERM...(SUNDAY THROUGH THURSDAY) SHORT WAVE MOVING BY TO START SUNDAY THEN HIGH PRESSURE BEGINS TO BUILD AND THIS CONTINUES THROUGH TUESDAY WITH HIGH PRESSURE HOLDING INTO WEDNESDAY. ON THURSDAY...MOISTURE TRIES TO INCREASE AS A SHORT WAVE SKIRTS N GA. THERE IS NOT ENOUGH MOISTURE OR DYNAMICS TO INCLUDE SIGNIFICANT POPS AT THIS TIME. && .FIRE WEATHER... DRY RHS MOVING OVER PARTS OF CENTRAL GA FRIDAY AFTERNOON AND MUCH OF THE AREA SATURDAY AFTERNOON. LOW RHS GETING CLOSE TO 25 PERCENT ON SATURDAY AND THIS WILL NEED TO BE WATCHED. FOR NOW ANY DURATIONS BELOW 25 PERCENT WILL BE SHORT-LIVED. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 51 74 44 76 / 40 5 5 5 ATLANTA 50 71 49 74 / 20 5 5 5 BLAIRSVILLE 48 67 38 72 / 40 5 10 5 CARTERSVILLE 44 70 39 74 / 30 5 5 5 COLUMBUS 55 77 45 79 / 20 5 5 5 GAINESVILLE 50 71 45 73 / 40 5 10 5 MACON 50 78 41 81 / 20 5 5 5 ROME 46 71 43 73 / 30 5 10 5 PEACHTREE CITY 46 72 37 76 / 20 5 5 5 VIDALIA 57 78 50 80 / 20 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && BDL
Hazardous weather outlook, Sep 28, 5:40 AM EDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 540 AM EDT THU SEP 28 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 540 AM EDT THU SEP 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. .SYNOPSIS... A COLD FRONT STRETCHING FROM OHIO VALLEY ACROSS TENNESSEE INTO EAST TEXAS WILL MOVE SOUTHEAST...PUSHING ACROSS NORTH AND CENTRAL GEORGIA LATE TODAY AND TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ANY THUNDERSTORM WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN. .DISCUSSION... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO ACCOMPANY A COLD FRONT MAKING ITS WAY EASTWARD FROM THE TENNESSEE-LOWER MISSISSIPPI VALLEY REGION TODAY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OR SPREAD INTO PORTIONS OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AS THE FRONT APPROACHES THE AREA. INSTABILITY ACROSS THE AREA IS EXPECTED TO BE REMAIN WEAK WITH LIFTED INDICES FROM ZERO TO A MINUS 2 AND CAPES OF 500 OR LESS. AS A RESULT ...THUNDERSTORMS ARE EXPECTED TO STAY BELOW SEVERE LIMITS. THE BEST CHANCE FOR THUNDERSTORMS WILL GENERALLY BE NORTH OF AN ATLANTA TO ATHENS LINE AND BETWEEN THE HOURS OF 2 PM TO 6 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED DURING THE PERIOD AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Sep 28, 2:20 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 220 PM EDT THU SEP 28 2006 GAZ020-281845- 220 PM EDT THU SEP 28 2006 ...SIGNIFICANT WEATHER ALERT FOR HALF INCH HAIL AND 40 MPH WINDS IN BARTOW COUNTY UNTIL 245 PM EDT... AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EUHARLEE...MOVING EAST AT 40 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE HALF INCH HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS SOUTHERN BARTOW COUNTY THROUGH 245 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TAYLORSVILLE...STILESBORO...KINGSTON...EUHARLEE...CARTERSVILLE... EMERSON AND RED TOP MOUNTAIN STATE PARK. 15
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 2:40 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 35 min |
| Sep 28, 2:45 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 30 min |
| Sep 28, 2:55 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 35 min |
| Sep 28, 3:10 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth | 35 min |
| Sep 28, 3:21 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett, Hall | 30 min |
| Sep 28, 5:02 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 13 min |
| Sep 28, 5:04 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas | 11 min |
| Sep 28, 5:09 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 23 min |
| Sep 28, 5:22 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 23 min |
| Sep 28, 6:13 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 19 min |
| Sep 28, 6:27 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 33 min |
| Sep 28, 7:01 PM EDT | Severe Thunderstorm Warning | FFC | Spalding | 29 min |
| Sep 28, 7:14 PM EDT | Severe Thunderstorm Warning | FFC | Henry | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.